Suspected HZ-associated encephalitis during Rx of alopecia u
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Systemic administration of Janus kinase inhibitors (JAKis) is associated with adverse events, including serious infections, malignancy, and herpes zoster (HZ).

Published in the International Journal of Trichology, the authors report a case of a 17-year-old male with alopecia universalis who developed suspected HZ-associated encephalitis (HZAE) during treatment with oral tofacitinib. Oral tofacitinib was immediately discontinued, and the patient was started on antiviral treatment.

Key takeaways:-
- This case highlights a serious complication that can arise with oral JAKi therapy.

- Physicians should have a high index of clinical suspicion for HZAE in any patient presenting with a vesicular rash and concomitant neurologic impairments while systemically immunosuppressed.

Read more here: https://pxmd.co/2w7dj
Like
Comment
Share